Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Backsliding into depression/ Pain/ Triggers
    avatar
    mozzergurl posted:
    I've been taking my meds as prescribed, including the new antidepressant Cymbalta, but I still feel like my ship is sinking more and more everyday since Saturday evening. I had some relief when I was around my fiance's softball team yesterday, I think I feed off peoples energy.
    But I usually just stay home and I'm only around my roommate and he does his own thing while I do my own thing… My baby comes to visit me but that usually happens at the end of the day, so throughout the day I'm usually lonely.
    I keep busy cleaning, cooking, perusing the internet, studying the bible and sometimes watching movies… But I guess those activities aren't cheerful enough to distract me from my worsening depression…
    I know it's because I'm cycling and I had thought I was in a mixed episode because I was depressed but still felt energetic, but today I feel lethargic and my severe pain is making my depression worse.
    Today is my worse pain day in the last month or so… I went for a walk this morning and 10 minutes into it I couldn't take another step. My lower back was tight and throbbing in sharp shooting pains that would radiate down my left leg. It took everything in me to not cry on my walk back home…
    When I got home I took two Tramadol 50mg and a Motrin 800mg and put ice on my lower back after about 15-30 minutes my pain went from a 10 to an 8 on a 0-10 scale… Not much of a difference but enough to keep me from crying in pain… Now my whole back and shoulders are in pain too… I'm going to have to talk to my PCP and have them refer me to a pain specialist…
    But today, I've had no energy and I've been fighting off the feeling of cutting. I think my pain and accumulated lack of sleep is making my depression worse and is not letting the antidepressant do its job.
    Thankfully I see my pdoc tomorrow, we'll see what he recommends… Whether to give it more time, increase the dose or change to another antidepressant but I can't go on like this… It's literally killing me!!
    The Sanest Days Are Mad... - Morrissey
    Reply
     
    avatar
    slik_kitty responded:
    hugs. i hope you feel better today and that your pdoc will help you.
     
    avatar
    Anneinside responded:
    Hope you are feeling okay now. I took Cymbalta for two years before going off it last year. Sorry, not new anymore... wish there was a new, BETTER, one out there.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.